Advertisement

Algebra and Logic

, Volume 57, Issue 5, pp 336–352 | Cite as

Nearly Finite-Dimensional Jordan Algebras

  • V. N. Zhelyabin
  • A. S. Panasenko
Article
  • 14 Downloads

Nearly finite-dimensional Jordan algebras are examined. Analogs of known results are considered. Namely, it is proved that such algebras are prime and nondegenerate. It is shown that the property of being nearly finite-dimensional is preserved in passing from an alternative algebra to an adjoint Jordan algebra. A similar result is established for associative nearly finite-dimensional algebras with involution. It is stated that a nearly finite-dimensional Jordan PI-algebra with unity either is a finite module over a nearly finite-dimensional center or is a central order in an algebra of a nondegenerate symmetric bilinear form. Also the following result holds: if a locally nilpotent ideal has finite codimension in a Jordan algebra with the ascending chain condition on ideals, then that algebra is finite-dimensional. In addition, E. Formanek’s result in [Comm. Alg., 1, No. 1, 79-86 (1974)], which says that associative prime PI-rings with unity are embedded in a free module of finite rank over its center, is generalized to Albert rings.

Keywords

nearly finite-dimensional Jordan algebra associative nearly finite-dimensional algebra with involution nearly finite-dimensional Jordan PI-algebra with unity Albert ring 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. Bell, J. Farina, and C. Pendergrass-Rice, “Stably just infinite rings,” J. Alg., 319, No. 6, 2533-2544 (2008).MathSciNetCrossRefGoogle Scholar
  2. 2.
    D. S. Passman and W. V. Temple, “Representations of the Gupta–Sidki group,” Proc. Am. Math. Sos., 124, No. 5, 1403-1410 (1996).MathSciNetCrossRefGoogle Scholar
  3. 3.
    D. R. Farkas and L. W. Small, “Algebras which are nearly finite dimensional and their identities,” Isr. J. Math., 127, No. 1, 245-251 (2002).MathSciNetCrossRefGoogle Scholar
  4. 4.
    Z. Reichstein, D. Rogalski and J. J. Zhang, “Projectively simple rings,” Adv. Math., 203, No. 2, 365-407 (2006).MathSciNetCrossRefGoogle Scholar
  5. 5.
    L. Bartholdi, “Branch rings, thinned rings, tree enveloping rings,” Isr. J. Math., 154, No. 1, 93-139 (2006); Erratum, 193, No. 1, 507/508 (2013).Google Scholar
  6. 6.
    J. Farina and C. Pendergrass-Rice, “A few properties of just infinite algebras,” Comm. Alg., 35, No. 5, 1703-1707 (2007).MathSciNetCrossRefGoogle Scholar
  7. 7.
    C. Pendergrass-Rice, “Extending a theorem of Herstein,” arXiv:0710.5545v1 [math.RA].Google Scholar
  8. 8.
    I. N. Herstein, “On the Lie and Jordan rings of a simple associative ring,” Am. J. Math., 77, No. 2, 279-285 (1955).MathSciNetCrossRefGoogle Scholar
  9. 9.
    A. Shalev and E. I. Zelmanov, “Narrow Lie algebras: A coclass theory and a characterization of the Witt algebra,” J. Alg., 189, No. 2, 294-331 (1997).MathSciNetCrossRefGoogle Scholar
  10. 10.
    N. Gavioli, V. Monti, and C. M. Scoppola, “Just infinite periodic Lie algebras,” in Proc. Gainesville Conf. on Finite Groups (Gainesville, FL, USA, March 6-12, 2003), Walter de Gruyter, Berlin (2004), pp. 73-85.Google Scholar
  11. 11.
    J. S. Wilson, “Groups with every proper quotient finite,” Proc. Cambridge Philos. Soc., 69, No. 3, 373-391 (1971).MathSciNetCrossRefGoogle Scholar
  12. 12.
    R. Grigorchuk and P. Shumyatsky, “On just-infinite periodic locally soluble groups,” Arch. Math., 109, No. 1, 19-27 (2017).MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. S. Panasenko, “Just infinite alternative algebras,” Mat. Zametki, 98, No. 5, 747-755 (2015).MathSciNetCrossRefGoogle Scholar
  14. 14.
    V. N. Zhelyabin and A. S. Panasenko, “Nil ideals of finite codimension in alternative Noetherian algebras,” Mat. Zametki, 101, No. 3, 395-402 (2017).MathSciNetCrossRefGoogle Scholar
  15. 15.
    E. Formanek, “Noetherian PI-rings,” Comm. Alg., 1, No. 1, 79-86 (1974).MathSciNetCrossRefGoogle Scholar
  16. 16.
    Unsolved Problems in Group Theory, The Kourovka Notebook, No. 19, Institute of Mathematics SO RAN, Novosibirsk (2018); http://www.math.nsc.ru/alglog/19tkt.pdf.
  17. 17.
    K. A. Zhevlakov, A. M. Slin’ko, I. P. Shestakov, and A. I. Shirshov, Rings That Are Nearly Associative [in Russian], Nauka, Moscow (1978).Google Scholar
  18. 18.
    N. Jacobson, “Structure and representations of Jordan algebras,” Colloq. Publ., 39, Am. Math. Soc., Providence, RI (1968).Google Scholar
  19. 19.
    V. G. Skosyrskii, “Radicals in Jordan algebras,” Sib. Math. J., 29, No. 2, 283-293 (1988).MathSciNetCrossRefGoogle Scholar
  20. 20.
    E. I. Zel’manov, “Absolute zero-divisors and algebraic Jordan algebras,” Sib. Math. J., 23, No. 6, 841-854 (1982).MathSciNetCrossRefGoogle Scholar
  21. 21.
    E. I. Zel’manov, “Prime Jordan algebras. II,” Sib. Math. J., 24, No. 1, 73-85 (1983).MathSciNetCrossRefGoogle Scholar
  22. 22.
    I. N. Herstein, Noncommutative Rings, The Carus Math. Monogr., 15, Math. Ass. Am. (1968).Google Scholar
  23. 23.
    S. V. Pchelintsev, “Prime alternative algebras that are nearly commutative,” Izv. Ross. Akad. Nauk, Mat., 68, No. 1, 183-206 (2004).MathSciNetCrossRefGoogle Scholar
  24. 24.
    S. V. Pchelintsev, “Exceptional prime alternative algebras,” Sib. Math. J., 48, No. 6, 1060-1073 (2007).MathSciNetCrossRefGoogle Scholar
  25. 25.
    A. M. Slin’ko, “Radicals of Jordan rings connected with alternative rings,” Mat. Zametki, 16, No. 1, 135-140 (1974).MathSciNetGoogle Scholar
  26. 26.
    K. McCrimmon, “On Herstein’s theorems relating Jordan and associative algebras,” J. Alg., 13, 382-392 (1969).MathSciNetCrossRefGoogle Scholar
  27. 27.
    S. A. Amitsur, “Rings with involution,” Isr. J. Math., 6, 99-106 (1968).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.Novosibirsk State UniversityNovosibirskRussia

Personalised recommendations